×

On a semilinear fourth order elliptic problem with asymmetric nonlinearity. (English) Zbl 1509.31015

Summary: In this work, we address the existence of solutions for a biharmonic elliptic equation with homogeneous Navier boundary condition. The problem is asymmetric and has linear behavior on \(-\infty\) and superlinear on \(+\infty \). To obtain the results we apply topological methods.

MSC:

31B30 Biharmonic and polyharmonic equations and functions in higher dimensions
35J40 Boundary value problems for higher-order elliptic equations
35A01 Existence problems for PDEs: global existence, local existence, non-existence
PDFBibTeX XMLCite
Full Text: DOI Link

References:

[1] A. Ambrosetti and A. Malchiodi, Nonlinear Analysis and Semilinear Elliptic Problems, Cambridge Studies in Advanced Mathematics, vol. 104, Cambridge University Press, Cambridge, 2007. · Zbl 1125.47052
[2] E. Berchio, F. Gazzola and E. Mitidieri, Positivity preserving property for a class of biharmonic elliptic problems, J. Differential Equations 229 (2006), 1-23. · Zbl 1142.35016
[3] H. Brezis and R.E.L. Turner, On a class of superlinear elliptic problems, Comm. Partial Differential Equations 2 (1977), 601-614. · Zbl 0358.35032
[4] Ph. Clement, D.G. de Figueiredo and E. Mitidieri, A priori estimates for positive solutions of semilinear elliptic systems via Hardy-Sobolev inequalities, Nonlinear Partial Differential Equations (Fes, 1994), Pitman Res. Notes Math. Ser., vol. 343, Longman, Harlow, 1996, pp. 73-91. · Zbl 0868.35012
[5] F. Cuccu and G. Porru, Optimization of the first eigenvalue in problems involving the bi-Laplacian. Differ. Equ. Appl. 1 (2009), 219-235. · Zbl 1181.35154
[6] M. Cuesta and C. De Coster, A resonant-superlinear elliptic problem revisited, Adv. Nonlinear Stud. 13 (2013), 97-114. · Zbl 1277.35177
[7] M. Cuesta and C. De Coster, Superlinear critical resonant problems with small forcing term, Calc. Var. Partial Differential Equations 54 (2015), 349-363. · Zbl 1323.35022
[8] M. Cuesta, D.G. de Figueiredo and P.N. Srikanth, On a resonant-superlinear elliptic problem, Calc. Var. Partial Differential Equations 17 (2003), 221-233. · Zbl 1257.35088
[9] D.G. de Figueiredo and J.P. Gossez, Strict monotonicity of eigenvalues and unique continuation, Comm. Partial Differential Equations 17 (1992), 339-346. · Zbl 0777.35042
[10] F.O. de Paiva and W. Rosa, Neumann problems with resonance in the first eigenvalue, Math. Nachr. 290 (2017), 2198-2206. · Zbl 1377.35071
[11] F. Gazzola, H.C. Grunau and G. Sweers, Polyharmonic Boundary Value Problems. Positivity Preserving and Nonlinear Higher Order Elliptic Equations in Bounded Domains, Lecture Notes in Mathematics, 1991, Springer-Verlag, Berlin, 2010. · Zbl 1239.35002
[12] R. Kannan and R. Otega, Superlinear elliptic boundary value problems, Czechoslovak Math. J. 37 (1987), 386-399. · Zbl 0668.35032
[13] J.R. Ward, Perturbations with some superlinear growth for a class of second order elliptic boundary value problems, Nonlinear Anal. 6 (1982), 367-374. · Zbl 0533.35033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.